Ask a doctor

Does Retin-A Cause More Pits in Acne Scarring on the Cheeks?

Doctor Answers (2)

Retin-A and Acne Scars

+1

Retin-A does not make acne scarring worse.  It actually, in my opinion, helps the appearance of scars and acne.

Boca Raton Plastic Surgeon

Retin-a does not worsen pitted scars on the face.

+1

Absolutely not.  Retin-a has no effect on the development of scars, and if anything, will induce the production of new collagen thus making scars better.  While I would not consider Retin-A a scar cream at all, the fact that it stimulates the production of collagen and not its destruction is compelling enough to demonstrate that it will not make more pits on the cheeks.

Retin-a will help acne and thus result in less pits.

Good luck,

Naples Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.